Alert archive / Ohio / River Flood Warnings in 2011
River Flood Warning 96, NWS Wilmington, OH
NWS Wilmington, OH issued this river flood warning at Dec 23, 2011, 10:25 AM EST for Pike County, Scioto County, Ohio. It took effect at Dec 23, 2011, 8:20 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2011, 10:25 AM EST (15:25 UTC)
- In effect from
- Dec 23, 2011, 8:20 PM EST
- Expired
- Dec 24, 2011, 1:21 PM EST
- In force
- 17 hr
- Issued by
- NWS Wilmington, OH
- Flood severity
- Minor
Counties Pike County, OH, Scioto County, OH
The radar
The Cincinnati radar (KILN), 87 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Piketon (PKTO1).
- Action stage
- 17 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03237020, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
333 WGUS41 KILN 231525 FLWILN BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 1025 AM EST FRI DEC 23 2011 ...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER DEPTH MAY BE DEEPER THAN IT APPEARS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS RADIO. && OHC131-145-240325- /O.NEW.KILN.FL.W.0096.111224T0900Z-111225T2024Z/ /PKTO1.1.ER.111224T0900Z.111225T0000Z.111225T1424Z.NO/ 1025 AM EST FRI DEC 23 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLOOD WARNING FOR THE SCIOTO RIVER AT PIKETON. * FROM LATE TONIGHT TO SUNDAY AFTERNOON. * AT 10 AM THE STAGE WAS 16.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE BY EARLY SATURDAY MORNING AND CONTINUE TO RISE TO NEAR 19.0 FEET BY SATURDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY MORNING. * AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO COUNTIES. $$
5 follow-up statements
155 WGUS81 KILN 231931 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 231 PM EST FRI DEC 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON OHC129-240331- /O.EXT.KILN.FL.W.0095.000000T0000Z-111224T2300Z/ /CRCO1.1.ER.111223T0054Z.111224T0000Z.111224T1700Z.NO/ 231 PM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL SATURDAY EVENING. * AT 1 PM THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL CONTINUE RISING TO NEAR 15.7 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW AFTERNOON. * AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING BEGINS ALONG ISLAND ROAD. $$ OHC131-145-240331- /O.EXT.KILN.FL.W.0096.111224T0120Z-111225T2024Z/ /PKTO1.1.ER.111224T0120Z.111224T1800Z.111225T1424Z.NO/ 231 PM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * FROM THIS EVENING TO SUNDAY AFTERNOON. * AT 2 PM THE STAGE WAS 17.1 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE THIS EVENING AND CONTINUE TO RISE TO NEAR 19.1 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SUNDAY MORNING. * AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO COUNTIES. $$
103 WGUS81 KILN 240215 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 915 PM EST FRI DEC 23 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON OHC129-241015- /O.EXT.KILN.FL.W.0095.000000T0000Z-111224T1712Z/ /CRCO1.1.ER.111223T0054Z.111224T0100Z.111224T1112Z.NO/ 915 PM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL SATURDAY AFTERNOON. * AT 8 PM THE STAGE WAS 15.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING CONTINUES ALONG ISLAND ROAD. $$ OHC131-145-241015- /O.EXT.KILN.FL.W.0096.000000T0000Z-111225T1500Z/ /PKTO1.1.ER.111224T0800Z.111224T1800Z.111225T0900Z.NO/ 915 PM EST FRI DEC 23 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL SUNDAY MORNING. * AT 8 PM THE STAGE WAS 17.7 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 18.4 FEET BY EARLY TOMORROW AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY MORNING. * AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO RIVER IN PIKE AND SCIOTO COUNTIES. $$
103 WGUS81 KILN 240930 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 430 AM EST SAT DEC 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON OHC129-241730- /O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0248Z/ /CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2048Z.NO/ 430 AM EST SAT DEC 24 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL THIS EVENING. * AT 3 AM THE STAGE WAS 15.4 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 15.5 FEET, LOWLAND FLOODING CONTINUES...WHILE FLOODING OCCURS ALONG ISLAND ROAD. $$ OHC131-145-241730- /O.CON.KILN.FL.W.0096.000000T0000Z-111225T1500Z/ /PKTO1.1.ER.111224T0916Z.111224T1800Z.111225T0900Z.NO/ 430 AM EST SAT DEC 24 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL SUNDAY MORNING. * AT 4 AM THE STAGE WAS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 18 FEET. * THE RIVER WILL RISE TO NEAR 18.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TOMORROW MORNING. * AT STAGES NEAR 18 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO RIVER IN PIKE AND SCIOTO COUNTIES. $$
760 WGUS81 KILN 241424 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 924 AM EST SAT DEC 24 2011 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT CIRCLEVILLE SCIOTO RIVER AT PIKETON OHC129-242224- /O.EXT.KILN.FL.W.0095.000000T0000Z-111225T0400Z/ /CRCO1.1.ER.111223T0054Z.111224T0430Z.111224T2200Z.NO/ 924 AM EST SAT DEC 24 2011 ...FLOODING NOW EXPECTED TO CONTINUE UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT CIRCLEVILLE * UNTIL THIS EVENING. * AT 8 AM THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 14 FEET. * THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT STAGES NEAR 15.0 FEET, LOW LYING AGRICULTURAL AND BOTTOM LAND BECOMES FLOODED...WHILE FLOODING OCCURS ALONG ISLAND ROAD. $$ OHC131-145-242224- /O.EXT.KILN.FL.W.0096.000000T0000Z-111225T0600Z/ /PKTO1.1.ER.111224T1800Z.111224T1800Z.111225T0000Z.NO/ 924 AM EST SAT DEC 24 2011 THE FLOOD WARNING CONTINUES FOR THE SCIOTO RIVER AT PIKETON * UNTIL LATE TONIGHT. * AT 9 AM THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 18 FEET. * THE RIVER IS EXPECTED TO REMAIN NEAR FLOOD STAGE THROUGH THIS AFTERNOON. * AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO RIVER IN PIKE AND SCIOTO COUNTIES. $$
426 WGUS81 KILN 241821 FLSILN FLOOD STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 121 PM EST SAT DEC 24 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS... SCIOTO RIVER AT PIKETON OHC131-145-241851- /O.CAN.KILN.FL.W.0096.000000T0000Z-111225T0600Z/ /PKTO1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 121 PM EST SAT DEC 24 2011 THE FLOOD WARNING IS CANCELLED FOR THE SCIOTO RIVER AT PIKETON. * AT 1 PM THE STAGE WAS 17.8 FEET. * FLOOD STAGE IS 18 FEET. * THE RIVER CRESTED NEAR THE FLOOD STAGE OF 18.0 FEET THIS MORNING. THE RIVER WILL CONTINUE TO FALL TO 17.2 FEET BY SUNDAY MORNING. * AT STAGES NEAR 18.0 FEET, LOWLAND AGRICULTURAL FLOODING OCCURS...AND BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO RIVER IN PIKE AND SCIOTO COUNTIES. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Dec 23, 9:55 AM EST, 30 minutes earlier.
Area forecast discussion, Dec 23, 9:55 AM EST, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 955 AM EST FRI DEC 23 2011 .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH THE REGION TODAY...RESULTING IN SOME PATCHY DRIZZLE AND LIGHT RAIN AND SNOW. HIGH PRESSURE WILL THEN BUILD INTO THE AREA FOR THE CHRISTMAS WEEKEND...BRINGING DRY CONDITIONS AND SLIGHTLY ABOVE NORMAL TEMPERATURES. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LINE OF RA ALONG THE LEADING EDGE OF THE CAA AHEAD OF H5 VORT AXIS CONTINUES TO WORK S AND E. THE LINE IS FAIRLY WELL DEFINED...SO UPPED POPS WITH IT TO LIKELY. BEHIND IT IS AN AREA OF LIGHT RAIN/DRIZZLE AND POSSIBLY AS FEW FLURRIES. MUCH OF COLUMN IS WARMER THAN -10 BUT ILN SOUNDING IS SHOWING A MOIST AREA RIGHT AROUND H7 THAT IS AROUND -10...SO THAT MIGHT PRODUCE A FEW ICE CRYSTALS FOR SNOW PRODUCTION...THUS THE CHANCE FOR A FLURRY. DROPPED HIGHS DOWN A DEGREE OUR SO IN THE SRN HALF OF THE FA BASED ON UPSTREAM TEMPERATURES. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... ANOTHER WEAK MID LEVEL DISTURBANCE WILL PIVOT DOWN ACROSS THE GREAT LAKES TONIGHT. THE BEST FORCING WITH THIS WILL REMAIN OFF TO OUR NORTH SO WILL MAINTAIN A DRY FORECAST OVERNIGHT...BUT WILL ALLOW FOR A FEW MORE CLOUDS ACROSS THE NORTH WITH THIS FEATURE. A SIMILAR SHORT WAVE WILL PUSH DOWN ACROSS THE GREAT LAKES ON SUNDAY...BUT AGAIN THINK BETTER CHANCE FOR ANY PCPN WITH THIS WILL REMAIN OFF TO OUR NORTH AND EAST. MEANWHILE TO THE SOUTH OF THESE DISTURBANCES...SURFACE HIGH PRESSURE WILL TRY TO BUILD IN ACROSS THE MID OHIO VALLEY THROUGH SUNDAY. THIS WILL HELP KEEP LOW LEVEL FLOW OUT OF THE WEST AND RESULT IN TEMPS A FEW DEGREES ABOVE NORMAL ON INTO MONDAY. && .LONG TERM /MONDAY NIGHT THROUGH THURSDAY/... THERE ARE STILL CONSIDERABLE DIFFERENCES WITH THE 00Z MODELS IN REGARD TO POSSIBLE SYSTEM FOR TUESDAY. THE OPERATIONAL 00Z GFS KEEPS MORE OF A DRY ZONAL FLOW PATTERN OVER THE REGION...WHILE THE 00Z ECMWF REMAINS MORE AMPLIFIED AND CONTINUES TO TRY TO BRING SOUTHERN STREAM MOISTURE UP INTO THE OHIO VALLEY MONDAY NIGHT INTO TUESDAY. THIS IS BACKED UP BY THE 00Z GEM AND EVEN A FEW OF THE GFS ENSEMBLE MEMBERS ARE LOOKING MORE AMPLIFIED. AS A RESULT...WILL GO AHEAD AND INTRODUCE CHANCE POPS FOR MONDAY NIGHT AND TUESDAY....BUT STILL KEEP THEM ON THE LOW SIDE DUE TO SOME OF THE UNCERTAINTY. PTYPE COULD BE A BIT OF AN ISSUE BUT RIGHT NOW IT LOOKS LIKE ENOUGH WARM AIR WILL STILL BE IN PLACE AND/OR PULLED UP INTO THE REGION TO RESULT IN MORE RAIN THAN SNOW. && .AVIATION /15Z FRIDAY THROUGH TUESDAY/... A FRONTAL BOUNDARY PUSHING SOUTHEAST ACROSS THE OHIO VALLEY WILL PRODUCE MVFR WITH TEMPO IFR CIGS AND VSBYS THROUGH 15Z. AREAS OF DRIZZLE WILL ALSO OCCUR...POSSIBLE CHANGING OVER TO LIGHT SNOW FOR KDAY AROUND SUNRISE. AFTER 15Z...GRADUAL IMPROVING CIGS AND VSBYS ARE EXPECTED BEGINNING AT THE WESTERN TAF SITES...SPREADING EASTWARD TOWARD THE LATE AFTERNOON. TONIGHT...CIGS WILL IMPROVE TO VFR AS DRIER AIR MOVES INTO THE AREA. OUTLOOK...NO SIGNIFICANT WEATHER IS EXPECTED. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...SITES SHORT TERM...JGL LONG TERM...JGL AVIATION...LATTO
Hazardous weather outlook, Dec 23, 4:10 AM EST, 6 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 410 AM EST FRI DEC 23 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>063-065-070>072-074-077>081-240915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-FAIRFIELD- BUTLER-WARREN-CLINTON-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS- 410 AM EST FRI DEC 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ064-073-082-088-240915- PICKAWAY-ROSS-PIKE-SCIOTO- 410 AM EST FRI DEC 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT. SOME LOCATIONS ALONG THE SCIOTO RIVER ARE FORECAST TO APPROACH FLOOD OR EXCEED FLOOD STAGE. PLEASE REFER TO THE LATEST FLOOD PRODUCTS FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SOME LOCATIONS ALONG THE SCIOTO RIVER ARE FORECAST TO APPROACH FLOOD OR EXCEED FLOOD STAGE THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST FLOOD PRODUCTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Ohio, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.